100% Better Now Than I Was! 250/365.
This time almost 2 weeks ago, I was in a low mood and visited the GP again. She’s been incredibly supportive of me and my health which has been impacted by life transition changes and together we have seen it’s likely I will get well over time.
On this occasion though, my doctor asked me to try a medication touted as being ‘good for depression and anxiety’.
Small dose. Take this dose until a week’s gone, then increase it.
Ok, I agreed.
However, I was incredibly concerned because I was conflicted. I ‘knew’ I could get better some how anyway bit maybe this was the start of another way.
I took it. ONE dose. ONCE only.
From around midday Saturday 29 August until sometime during Wednesday 2 September it was clear that it affected me.
Badly. Worse than how I was feeling at the doctor’s.
From the “tell your doctor if you notice any of these and they worry you” list:- enclosed with the medicine
dry mouth **
bad taste *
nausea – almost to vomiting ****
loss of appetite ***
feeling tired and having no energy**
*= scale of horrible!
Thank goodness for commonsense (mine) and patience (husband) and time….as I NEVER ever want to go through that again, nor wish it upon anyone else.
My doctor was incredibly apologetic and I am now, thankfully, using my own inner resources, eating well, walking, art activities, meditation and seeing a psychologist.
This is not an anti ‘anti-depressant’ post. I have had a medication quite some time ago (certainly not the one I trialled here) and was on that successfully and side effect free until there was no longer a need for it and with my old GP I was able to taper off it with no effects. I believe that people need to have and take whatever is required for them to function and live a life that is as full as it can be. This should always be with in discussion with your medical service providor – GP/or specialist.
Have you ever experienced something where the so-called cure was worse than the condition?
and for the weekend rewind here: